Meds, Mind, Body & Benefits > Mental Health & HIV

I know we shouldn't diagnosis on teh intrawebz BUT>>>

(1/3) > >>

Miss Philicia:
... here's the deal folks.  As you know, today I introduced the board to my Jewish therapist, Mr. Ginsberg.  You have yet to meet my fabulous Sri Lankn psychopharmacologist, Dr. Sivakantha.  A most pleasant young man, with more mental issues than myself... but I digress.  Dr. Siva, as he is known more commonly, seemingly disappeared for an extra two weeks after the recent Christmas holidays, and got in trouble with the administration of COMHAR consequently receiving the ole heave-ho.  My last visit with him was in mid-January and he gave me one set of refills and pseudo-dished about his situation, so my next visit in mid-March will be with an entirely new doctor who, as yet, has not even been hired so I couldn't even schedule an appointment.

Anyway, that's neither here nor there really, but I kind of grew to like the man.  I still managed to squeeze a decent 60mg of klonopin out of him monthly, though when I first saw him it was 90mg and he balked -- I'd been getting that from the kindly Quaker hippy chick who departed suddenly to run an orphanage in the Nepalese countryside.  At one time I was regularly receiving 120mg from a goatee'd French man in Manhattan (he was VERY cute too, but straight).  It's amazing how some people dole that stuff out .  As many of you know by now, Philicia likes her sedatives and tends to go to town when she gets her monthly bottle, so I'm pondering taking advantage of the situation of a new psychopharmacologist and proposing a complete cessation of my pesky, secretive med abuse which has gone on for... oh, a good seven years now.  le sigh... seriously, google "klonopin + Stevie Nicks" and you'll see what I've been dealing with.  You don't even want to know how much of it I can digest at once and still function.  I'm like a horse.

So, at the same time my game plan is also to propose wiping my system of ALL psycho meds, which I've already privately done and just not told Dr. Siva.  All of these retarded doctors INSIST on having me take SSRI anti-depressants.  My first doctor, the gay Jew with the zen garden on the Upper East Side, diagnosed me in 2000 with generalized anxiety disorder, which I think is correct.  But he also gave me an SSRI prescription because he said it would make the Social Security/Disability Gods happier people, and for me just to not really take them.  This was all after attempting both Prozac and Zoloft, both which were either like being on speed or a water pill, neither helping me in any manner.  Then due to changes in insurance I had to leave the gay Jew and see the straight cute French man, who made me try Effexor.  That only aggravated my already overly intense Kaletra diarrhea, making me go up to 20mg of loperamide DAILY while doing nothing for the depression.  I started to learn just to act like I took the stuff and then collect it in a box and donate it somewhere.  Trust me when I say I *never* play doctor like this with HIV meds... never.

So I've also done Wellbutrin (dreadful) and Cymbalta (gave me high blood pressure... had to stop).  Too make a long story shot the past 7 years of all of this, combine with other wretched personal issues so dreadful that I never discuss them in public on AIDSmeds, have made for a rather tortuous existence. 

SO FELLOW BOARD MEMBERS I ASK YOU FOR HELP

Sorry this is SO long winded.  Frankly I'd not read it myself if I were you.  I detest long ass posts on web forums, but in this case the background information is important.  I just get NOTHING from the SSRI meds, and after I clear out my body for 2 months I will ponder attempting something else, because quite frankly I *do* have severe depression.  I'm actually a rather cheery,  non-depressed sounding person if you encounter me in person... but TRUST I have all of those symptoms you read about in the confines of my residence.  You know the drill.

So, please tell me what you take as long as it's not an SSRI.  I also have insomnia issues and may consider Trazadone which I think many of you take, so was wondering how that will help my anxiety/depression issues all in one swoop.

Thanks.

Matty the Damned:
The answer is simple.

It's time Philodendron for you to consider embracing the wonderful world of Tri-Cyclic Antidepressants. These are good old fashioned psych pills which have kept a million housewives supple, subserviant and oh so compliant.

TCA's (such as doxepin) have a sedating effect. Granted they have a few nasty side-effects such as dry mouth and occasionally urinary retention requiring catheterisation, but I'm figuring that would be probably be a kick for you, doll.

Seriously, years back when Matty the Damned had a brush with the Black Dog he was treated with a course of TCAs, finally settling on a delightful number called imipramine which, incidentally, is used to treat bedwetting in children. 18 months later he felt fine and was gradually withdrawn and has never had a day's real misery since.

TCAs can be mixed (carefully!) with benzodiapenes (oxazepam is a good one) or even high-powered antihistamines such as doxylamine succinate.

One word of caution. In overdose TCAs are bad news (or good news depending on one's perspective) as they are absorbed quickly. They bind strongly with protein and that makes dealing with overdose toxicity very difficult. So if your prone to dark thoughts of ending it all, they may not be for you.

Just offering some food for thought.

MtD

Miss Philicia:
Oh, I should have been more clear with my initial post:  in no way have I ever been prone to thoughts of suicide.  Fortunately, it's not at all in my nature.  I'm much too much of a big ole sissy to contemplate something like that. 

I've heard you reference this class of meds, MtD -- so I'll be sure to bring it up.  However, I'm not at all familiar with them and, in fact, I think I've only ever heard of them from you, so I wonder if it's something widely used here in the Land of the FreeŠ ... guess we'll see.

Matty the Damned:
Not suggesting that you are prone to stepping into the den with a revolver dear, but with TCAs it needs to be mentioned.

They're a rather old fashioned style of anti-depressant and have been used widely everywhere in the civilised world.

And also in Canada.

Of late they've been displaced by the SSRI class due to pansy arsed concerns about "side effects". Given your record of dealing with ARV side effects, I'd wager that TCAs would offer you little problems.

As you say, look 'em up.

MtD


gerry:
Hello Philly,

Please be careful with getting off from such high doses of clonazepam due to seizure risks.  It will need to be weaned carefully.  That in itself would be a huge task to undertake, most preferrably with the doc's supervision.

The unusual response that you have to SSRI's (i.e., feeling like you're on speed) makes me wonder if there is an underlying diagnosis other than just depression (and anxiety)?  That might be something to keep in mind and discuss with the psychiatrist. 

Gerry

Navigation

[0] Message Index

[#] Next page

Go to full version